Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 96, NWS Cleveland, OH

June 27, 2019Holmes County, Wayne County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 27, 2019, 4:33 PM EDT for Holmes County, Wayne County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2019, 4:33 PM EDT (20:33 UTC)
Expired
Jun 27, 2019, 5:15 PM EDT
In force
42 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Holmes County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

762 
WUUS51 KCLE 272033
SVRCLE
OHC075-169-272115-
/O.NEW.KCLE.SV.W.0096.190627T2033Z-190627T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
433 PM EDT Thu Jun 27 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southern Wayne County in northeastern Ohio...
  Holmes County in northeastern Ohio...

* Until 515 PM EDT.

* At 433 PM EDT, a severe thunderstorm was located over Shreve, or 8
  miles northwest of Millersburg, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Millersburg, Berlin, Walnut Creek, Shreve, Killbuck, Holmesville,
  Mount Eaton, Nashville, Winesburg, Apple Creek, Fredericksburg,
  Mount Hope and Charm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4067 8216 4067 8213 4069 8213 4079 8165
      4050 8167 4050 8205
TIME...MOT...LOC 2033Z 242DEG 16KT 4064 8202 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
386 
WWUS51 KCLE 272100
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
500 PM EDT Thu Jun 27 2019

OHC075-169-272115-
/O.CON.KCLE.SV.W.0096.000000T0000Z-190627T2115Z/
Wayne OH-Holmes OH-
500 PM EDT Thu Jun 27 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN WAYNE AND EASTERN HOLMES COUNTIES...

At 500 PM EDT, a severe thunderstorm was located near Holmesville, or
near Millersburg, moving east at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Millersburg, Berlin, Walnut Creek, Shreve, Killbuck, Holmesville,
Mount Eaton, Winesburg, Fredericksburg, Mount Hope and Charm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4079 8165 4050 8167 4050 8200 4066 8208
TIME...MOT...LOC 2100Z 264DEG 14KT 4059 8196 

HAIL...0.75IN
WIND...60MPH
 
$$
039 
WWUS51 KCLE 272115
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
515 PM EDT Thu Jun 27 2019

OHC075-169-272125-
/O.EXP.KCLE.SV.W.0096.000000T0000Z-190627T2115Z/
Wayne OH-Holmes OH-
515 PM EDT Thu Jun 27 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE AND EASTERN
HOLMES COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However heavy
rain is still possible with this thunderstorm.

LAT...LON 4079 8165 4050 8167 4050 8200 4066 8208
TIME...MOT...LOC 2115Z 242DEG 16KT 4062 8189 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:29 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 27, 3:29 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
329 PM EDT Thu Jun 27 2019

.SYNOPSIS...
High pressure extended from the eastern Great Lakes to the Gulf
Coastal states while a weak warm front extended across northern
Ohio. To the west, low pressure was across the central Rockies.
The warm front will lift north of the region tonight as weal low
pressure tracks east across the Great Lakes. A cold front
trailing the low will dip into the area Saturday and remain in
the area for Sunday.

&&

.NEAR TERM /THROUGH FRIDAY/...
Radar shows isolated/scattered afternoon thunderstorms from
roughly the Marion area east across Wayne and Stark counties.
Will continue with chance pops in the area into early evening
after which diurnal trends should dominate. To our west, a
rather large MCS with convection extending from Wi into nern IA
should continue dropping southeast along and north of a warm
front that extends into northern Ohio. If current motion
persists, convection times into nwrn OH around 06z however
current guidance suggests best forcing will remain across the
northern lakes so am thinking this main area of convection
doesn't survive all the way into the area. Otherwise, overnight
should be dry. The warm front should lift northeast and by
morning will be across nern OH into western PA and by 16z well
northeast of the area. For Friday both the NAM and GFS show
drier air aloft but afternoon CAPES off BUFKIT around 2500j/kg.
Would expect the best chance for afternoon convection will be
invof only boundary or the lakebreeze. For now will have a
chance pop across northeast OH and nwrn PA for the lakebreeze.
Friday night models show low pressure moving east across the
lakes. A trailing cold front will approach the area from the
north Friday night with the front getting into the area of at
least near nwrn PA by 12Z Saturday. Will have chance pops for
the overnight with highest pops around 06Z with any coverage
likely decreasing with diurnal trends. High temps Friday mainly
upper 80s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Weak flow over the region along with subtle surface features
will make it tough to pinpoint the locations of the convection
over the weekend. So outflow boundaries and other mesoscale
features will play a role. There may be a bit more upper level
support across the east on Saturday then a weak frontal boundary
lingering into Sunday.

It will be warmer than average through the short term. Humidity
values will be elevated so heat index values will get into the 90s
for several inland locations.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
More of the same for the long term with isolated/scattered
thunderstorms possible each day. The region will remain humid
with mesoscale features (lake breeze, outflow, etc).
Temperatures will remain above seasonal averages.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
Mainly VFR expected through the forecast period. The only
exception would be within afternoon or early evening
convection. Main threat area for convection would be away from
the lake from roughly KMFD to KCAK to KYNG. Any thunderstorms
would have the potential to produce strong gusty winds.

OUTLOOK...Non-VFR possible Friday through Saturday with showers
and thunderstorms.

&&

.MARINE...
A weak frontal boundary will be wobbling near Lake Erie through
Sunday night. No significant storm systems will move across the
region so winds should not exceed 15 knots at any time.
Strongest winds may be the onshore flow that develops in the
nearshore waters when the lake breeze develops.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...MM
LONG TERM...MM
AVIATION...TK
MARINE...MM
Hazardous weather outlook, Jun 27, 3:30 AM EDT, 13 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
330 AM EDT Thu Jun 27 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-280730-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
330 AM EDT Thu Jun 27 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 27, 3:44 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
344 PM EDT Thu Jun 27 2019

OHZ027>031-036>038-047-272115-
Holmes-Crawford-Wyandot-Marion-Richland-Ashland-Morrow-Wayne-Knox-
344 PM EDT Thu Jun 27 2019

...SCATTERED STRONG THUNDERSTORM WILL AFFECT RICHLAND...MARION...
ASHLAND...SOUTHEASTERN WYANDOT...MORROW...WAYNE...CRAWFORD...HOLMES
AND KNOX COUNTIES...

At 341 PM EDT, scattered thunderstorms were located across much of
the Mid Ohio region. All of these thunderstorms were moving to the
northeast at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4027 8274 4035 8275 4037 8293 4042 8294
      4044 8325 4051 8325 4051 8342 4068 8341
      4090 8311 4100 8217 4098 8165 4045 8167
      4045 8218 4024 8220
TIME...MOT...LOC 1941Z 238DEG 14KT 4047 8251
Local storm report, Jun 27, 4:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
410 PM EDT THU JUN 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             1 NNE MANSFIELD         40.78N 82.51W
06/27/2019  E1.00 INCH       RICHLAND           OH   TRAINED SPOTTER

&&

MAT

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 5:11 AM EDTSpecial Weather StatementCLESeneca49 min
Jun 27, 3:44 PM EDTSpecial Weather StatementCLEAshland, Crawford, Holmes, Knox, Marion, Morrow and 2 more91 min
Jun 27, 4:07 PM EDTSevere Thunderstorm WarningCLEStark34 min
Jun 27, 4:54 PM EDTSpecial Weather StatementCLEAshland, Medina, Wayne81 min
Jun 27, 5:07 PM EDTSpecial Weather StatementCLEPortage, Summit68 min
Jun 27, 5:47 PM EDTSpecial Weather StatementCLEMahoning43 min
Jun 27, 6:08 PM EDTAreal Flood AdvisoryCLEPortage4 hr
Jun 27, 6:16 PM EDTAreal Flood AdvisoryCLEMahoning4 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.